The result of the scintigram diagnosis:
moderately enlarged thyroid
partial cold area at the transition part between right-left (tested with biopsy, it was OK)
I got the following diagnosis from the doctor: normotope Struma diffusa et uninodosa Grad II.
Because of the basal TSH it is preclinical Hypothyreose
There is an autoimmuncomponent which pass to the Echoinhomogenity (?)
So the doctor suggest me supporessionstherapy with Thyroxin 1 month long every day, then he will change the dosis ultimately.
I have really no symphtoms (maybe some hair-loss but I am not sure if this is related). So now I don't take the medicament, because I don't want to eat medicine every day till end of my life. I am less than 30!
By the way, the ENT doc said that it is not related to my enlarged lympnodes! So if I don't have that problem, I would never know that I have some problem with my thyroid!
I think you have more experience with this hypothyreot thing. Could you please advise me? Should I now take the medicament? What if I don't take it? Should I take it till end of my life, or this is just a some-months-therapy? I checked the features of Hypothyreose, but I see different values in the blood-test for people with Hypothyreose than I have. Am I misdiagnosed?
You tested positive for the hashimoto's autoimmune disease antibodies. Eventually your thyroid is going to be destroyed by the antibodies. Sometimes it is a slow process and others it is fast. You need to do as the doctor prescribed and take the meds, to supress your tsh to a .50-1.0, in order to feel your best and for your body to heal. If you do not, you will only get worse and cause your body unnecessary stress.
If you start meds now, you can get a jump start on supporting your body and keeping ahead of the antibodies.
None of us here wanted to take thyroid meds for the rest of our lives, but we have to do what we have to do to feel good.
I searched in internet and found that though my TSH basal value (2,79U/ml) is not over the normal value (4,0U/ml), but it is quite high, so it is in subclinical range. There are discussions if a therapy is needed in this case, but I also have the increased TPO and the Struma, so in this case they advise the supressiontherapy. :(
I would have two questions, please let me know you thoughts:
1.) If I start to take the thyroxin now, should I take this medicine till end of my life? Or is there any chance that it heals me, and after some months/years I can finish taking it? Considering that I am in the subclinical phase and also that I am less than 30.. what do you think?
2.) I have slightly increased lymphnodes in my neck area for around 6 months. I read that hypo increases the number of lymphocytes (which is true in my case, the number of lyphocytes is slightly higher than the normal value). What do you think, can these swollen lymphnodes be related to my hypothyreose / hashimoto?
Johnny- More than likely you will take thyroid meds for the rest of your life, because the antibodies will destroy your thyroid. But miracles have been known to happen, so time will tell. Start your meds and take them faithfully....they will help you to feel better. This is a hormone medication.....its not like you are taking drugs for pain or blood pressure or other things.
The new ranges for TSH is .30-3.0...yes you are borderline, BUT that is for plain ole hypothyroidism....you have Hashimoto's so that puts you in a very hypo at a 2.79.
A whole new ballgame when it comes to Hashi's. See? :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.